Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Stomach pain. Positive H-pylori test. Taken Prilosec. Ultrasound shows thick gall bladder

Im a 41 year old female 3 kids 4 stomach surgeries. About 9 months ago I began to get pain in the very top of stomach between breast and rib cage. This pain came on when I ate. At first certain foods, within few weeks it did not matter if I ate a pretzel or a cheeseburger the pain is all the same. Starts at top of stomach then my mid back, then my entire stomach hurts and feels bloated and gassy. About 8 weeks ago I did go to urgent care a Doc friend of mine told me to have the check for H-pylori , white blood cell count and liver enzymes. H-pylori came back positive other test were great. I took the prev pak felt great for about a week after last dose. Then it began again Ive continued to take prilosec otc 2 to 3 times a day. I eat pretzels and drink boost throughout the day. Once I get home i will eat dinner and lay in recliner with severe pain for hours till I finally fall asleep. 3 days ago the pain started felt as though i was having contractions the only difference it hasnt went away. I just got home from an 8 hour ER trip.....again my liver count and white blood is good. They did do an ultra sound on gallbladder but said it seemed to be ok besides it was thick. I ask if this could cause pain he said maybe but probably not. Discharged me and told me to see another doc. Please help I can t stand this pain anymore. I do work extremely long hours and run with 3 kids. I m not over weight but lately I can tell I am loosing weight but at the same time my stomach seems really swelled. Im 5 8 and 160lbs
Asked On : Sat, 30 Mar 2013
Answers:  2 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Lab Tests
Medical Topics
General Surgeon 's  Response
Hello!

Thank you for the query.

It is very common that if the patient suffers from peptic ulcers, all tests(like blood work and ultrasound) are negative. It is because stomach mucous is hardly visible for the ultrasound.

You have not mentioned what kind of surgeries you have had, but every abdominal surgery causes adhesions inside the abdominal cavity. Such adhesions can cause partial bowels obstruction and give abdominal pain like yours. That is why it should be ruled out as well.

I suggest you to have upper GI endoscopy performed to check for peptic ulcers and to rule out the cancer. Discuss with your doctor about bowels obstruction and possible gallbladder disease. HIDA scan and abdominal CT with oral contrast should be considered if endoscopy will be negative.

Hope this will help.
Regards.
Answered: Sat, 30 Mar 2013
I find this answer helpful
General Surgeon Dr. Hari Charan Perigela's  Response
Hi
Your pain is due to acid peptic disease caused by H.Pylori.
Please take complete course for H.Pylori.
Even after finishing course,you continue taking Rabeprazole.
Please add Antispasmodic Dicyclomine.
Gall bladder pain will be more if it contains stones.Thickness is not the criteria.
Wish you good health
Regards
Answered: Sat, 30 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor